MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCFL174HS
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Off-Label Use (1494); Device Contamination with Body Fluid (2317); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navistar catheter and the physician considered that the char was excessive.The navistar (4mm) was used for an atrial tachycardia (at) ablation right sided.After several burns, physician complained that power / temperature ratio was bad and took the catheter out.Visible charring on tip after 60w/60°c ablation setting.A thermocool was used to treat the patient further.Procedure delayed by 4 minutes.There was no patient consequence reported.Additional information was received on 15-apr-2025.The physician considered that the char was excessive.The physician did not really consider that the amount of char caused a potential risk to this patient since it was a right-sided ablation.The system did not present any error message; just bad power output (high temperature and low power) after several probably because of already charred tip.Used non-irrigated catheter.The generator threshold was 60w/60'c.The noted temperature, impedance and power were normal in the beginning.Worse after several burns (high power 60'c and bad power ~ 15w).Standard heparin bolus before ablation, no act because right sided ablation only.Used an osypka generator (physician knows that it was off label as do not guarantee conformity of carto in combination with generator).Osypka pump not used since it was a non-irrigated catheter.This event was originally considered non-reportable, however, bwi became aware on 15-apr-2025 that the physician considered that the char was excessive and have reassessed the event as reportable.The awareness date for this record is 15-apr-2025.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 06-jun-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a navistar catheter.The navistar (4mm) was used for an atrial tachycardia (at) ablation right sided.After several burns, physician complained that power / temperature ratio was bad and took the catheter out.Visible charring on tip after 60w/60°c ablation setting.Additional information was received.The physician considered that the char was excessive.Used an osypka generator (physician knows that it was off label as do not guarantee conformity of carto in combination with generator).The device evaluation was completed on 24-jun-2025.The device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, microscopic examination, temperature, and impedance test of the returned device were performed following j&j procedures.Visual inspection revealed char residues at the bottom of the dome.A temperature and impedance test was performed, and no issues were observed.It was identified that an osypka generator was used during the procedure.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No temperature issues were observed; however, the char, temperature and off label use issues reported by the customer were confirmed due to the char observed.The potential cause of the char could be related to the procedure and use of a different equipment; however, this could not be conclusively determined.The instruction for use contains the following recommendations: connect the catheter to the interface cables, the carto ® system, a compatible rf generator, and standard recording equipment using the appropriate interface cables; in the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode cleaned of coagulum before rf energy is reapplied.Use only sterile saline and gauze pad to clean the tip.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: usage problem identified (c23) / investigation conclusions: cause traced to user (d11) / component code: appropriate term/code not available (g07002) were selected as related to the customer¿s reported ¿off label use¿ issue.In addition, biosense webster inc.Analysis finding of the ¿off label use¿ issue.Investigation findings: contamination of environment by device (c1503) / investigation conclusions: cause traced to user (d11) / component code: dome (g04046) were selected as related to the customer¿s reported ¿physician considered that the char was excessive" and "power / temperature ratio was bad¿ issues.In addition, biosense webster inc.Analysis finding of the ¿char residue¿ issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21991036
Report Number2029046-2025-01493
Device Sequence Number15531761
Product Code DRF
UDI-Device Identifier10846835000610
UDI-Public(01)10846835000610(17)280206(10)31559337M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNS7TCFL174HS
Device Lot Number31559337M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/06/2025
06/24/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date06/09/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSYPKA GENERATOR.; UNK_CARTO 3.
Patient SexUnknown